| Model Number |
PMX110 |
| Medical Device Problem Codes |
Misconnection (1399); Device Contamination with Body Fluid (2317); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the coronary artery using a penumbra system aspiration pump max 110 (pump max).During the procedure, the hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: blood was found on the pump housing.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The complaint reported that the aspiration tubing was connected directly to the pump max vacuum inlet, rather than the canister, supplied by penumbra.If fluid is aspirated into the vacuum assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.